Medication “Misuse” Headaches
Certain medications are known to affect and possibly cause headaches and migraines. (Medication misuse headaches)
It is important that you inform your Doctor if you believe this is the case, as sometimes a different drug or dose may be more appropriate.
MEDICATION MISUSE HEADACHE (MMH)
This type of headache may occur when Aspirin or prescriptive pain-killers are used more than three times a week as treatment for chronic headache. Commonly, the person using the medication will experience a headache as the analgesic effects of the drugs wears off, which prompts the sufferer to take more medication, leading to a cycle of abuse.
DRUG INDUCED HYPO-GLYCAEMIA ( LOW BLOOD SUGAR LEVELS)
Certain drugs affect blood sugar levels, which as discussed in the diet section can trigger headaches and migraines.
chlorpromazine – psychiatric
oxytetracycline – antibiotic
sulfonylureas – diabetes treatment
phenformin – diabetes treatment
ORAL CONTRACEPTIVES AND HRT
Both can aggravate pre-existing migraines particularly if history shows a relation to hormonal fluctuations.(See our section on Hormone related headaches)
FOR MORE INFORMATION ON MEDICATION RELATED HEADACHES, SEE YOUR FAMILY DOCTOR.
Problems with medications may contribute to Headaches and Migraines, so it is important to have them professionally addressed. It is also important to investigate for other potential causes, as many cases of Headaches and Migraines have more than one ingredient.
Key Words: heat, cold, thermal headaches, dehydration and headaches, smells, odours, noise, sleeping, hormonal migraines, hormonal headaches, temporal arteritis, stress headaches, stress induced headaches, medication misuse headacahes, rebound headaches, withdrawal headaches, psychologist, gp, doctor, medical doctor, health professionals, health experts, headache expert, migraine expert
See Treatments Section: Click Here
See Practice Directory for health experts